MAUDE Adverse Event Report: INTERVASCULAR SAS HEMAGARD KNITTED STRAIGHT GRAFT; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS HEMAGARD KNITTED STRAIGHT GRAFT; VASCULAR POLYESTER GRAFT
Model Number HGK0008-40
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the complaint device history records is ongoing.One retention sample coated on the same day and under the same conditions as the involved device underwent water permeability testing.The test result indicated a value (0.09 ml/cm2/min) well within product specifications (< 5 ml/cm2/min).Please note however that, as per the product instructions for use, the use of knitted vascular graft as a conduit for cannulation is not an approved indication.Indeed, hemagard knitted vascular grafts are indicated for surgical repair, bypass, or replacement of arteries in the treatment of aneurysmal and occlusive disease of the abdominal aorta, visceral arteries, and peripheral arteries.Investigation is still ongoing.A follow up report will be sent upon complemention of the investigation.
 
Event or Problem Description
During the implantation of the involved graft as a cannula for an extracorporeal membrane oxygenation (ecmo), after ascending aorta replacement performed on (b)(6) 2017, the graft was reported to bleed.Indeed, after releasing the blood flow, diffuse bleeding was observed through the graft, which necessitated to replace it by another graft.It led to an extended operation time : the implementation of ecmo was retarded whereas the patient was in cardiogenic shock.No information about the consequence for patient could have been obtained at this date.
 
Additional Manufacturer Narrative
A review of the complaint device history records performed by our quality assurance supervisor indicated that the graft was processed and inspected according to procedures and was therefore released following acceptable quality inspections and tests.Specifically, no anomaly was evidenced in the collagen coating records.The review of the water permeability testing records of products coated on the same day as the complaint device indicated values well within product specifications.Please note that water permeability testing is recognized by international standard for vascular grafts as the test to address the risk of blood leakage.The involved device was returned for examination and it was sent to an external and independent laboratory.The objective of the study was to evaluate the presence of any structural abnormality visible on the external side of the returned graft and to evaluate the presence of collagen material.The analysis consisted of a macroscopic observation of the fragment and a scanning electron microscopy (sem).The sem analysis pointed out presence of collagen material infiltration with no significant abnormality such as tears, loss of textile cohesion, holes and signs of cut.The sem analysis corroborated the macroscopic analysis.No conclusion can be drawn.However, the conducted investigation and testing performed would tend to indicate that the product was not defective.

Brand Name
HEMAGARD KNITTED STRAIGHT GRAFT
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
zi athelia 1
la ciotat cedex, 13705
FR  13705
MDR Report Key6493302
Report Number1640201-2017-00008
Device Sequence Number1268468
Product Code DSY
UDI-Device Identifier00384401000938
UDI-Public00384401000938
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/31/2021
Device Model NumberHGK0008-40
Device Catalogue NumberHGK0008-40
Device Lot Number16L10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2017
Initial Date Received by Manufacturer 03/23/2017
Supplement Date Received by Manufacturer06/21/2017
Initial Report FDA Received Date04/14/2017
Supplement Report FDA Received Date07/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient Weight80